Authors: E Pasalic P Charpin
Publish Date: 2010/02/06
Volume: 57, Issue: 3, Pages: 257-269
Abstract
In this paper we investigate the existence of permutation polynomials of the form Fx = x d + Lx over GF2 n L being a linear polynomial The results we derive have a certain impact on the longterm open problem on the nonexistence of APN permutations over GF2 n when n is even It is shown that certain choices of exponent d cannot yield APN permutations for even n When n is odd an infinite class of APN permutations may be derived from Gold mapping x 3 in a recursive manner that is starting with a specific APN permutation on GF2 k k odd APN permutations are derived over GF2k+2i for any i ≥ 1 But it is demonstrated that these classes of functions are simply affine permutations of the inverse coset of the Gold mapping x 3 This essentially excludes the possibility of deriving new EAinequivalent classes of APN functions by applying the method of Berveglieri et al approach proposed at Asiacrypt 2004 see 3 to arbitrary APN functions
Keywords: